Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Treated for prostatitis with antibiotics, oral thrush and antifungal. Suggest some alternate cure

User rating for this question
Excellent
Answered by

Nephrologist
Practicing since : 2009
Answered : 4362 Questions
Question
Hi - I am currently being treated for prostatitis with antibiotics, and oral thrush with antifungal. My problem is that it seems the antibiotics are keeping the thrush from healing. I am already taking a probiotic to try to help with this. Is there any other advice you could give me on being able to take my Cipro for prostatitis along with my Diflucan for my thrush without having the thrush linger?

Best regards,
XXXXXX
Posted Fri, 3 Aug 2012 in Infections
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Hello

Thanks for the query

I would like to know a few things in order to be a in a better position to help you

1. How was the diagnosis of prostatitis made? Could you attach the reports?
2. How long have you been taking the anti fungals? Are you taking it orally or Iv?
3. Is the oral thrush recurring or is it the first time that you have had this problem?

Please get back to me, I am awaiting your reply

Regards
Above answer was peer-reviewed by
 
Follow-up: Treated for prostatitis with antibiotics, oral thrush and antifungal. Suggest some alternate cure 18 hours later
Hi Doctor - thank you for your thorough questions. I am happy to answer them.

1. It was made just by listing my symptoms to two doctors that both concluded it must be prostatitis. I do not have any reports to attach at this time.
2. I have been taking anti fungals for a week via oral swish and swallow liquid
3. This is the first time in my life that I have had thrush of any kind.

I will also note that I have been tested for all STDs including HIV and they are all negative.
 
 
Answered by Dr. Rakesh Madhyastha 3 hours later
Hello

Thanks for writing back in detail

You are on the right medications for both the problems. I would like to add here that though these ailments are curable the treatment is a prolonged course. I advice you to continue taking them. Cipro will not cause prolongation of the oral thrush however you could add another drug called oral candid paint to help healing of the thrush faster. Please ask your doctor for a prescription

I hope I have answered your query, if you have no further ones please accept my answer

I wish you a speedy recovery

Regards

Above answer was peer-reviewed by
 
Follow-up: Treated for prostatitis with antibiotics, oral thrush and antifungal. Suggest some alternate cure 23 minutes later
Thank you so much for your encouraging information. One last question:

As a healthy male, how long should I look at this thrush to clear up? I have had it over a week and it still looks bad. Also, a second question...is there a risk of it spreading to my esophagus and is this something I should be worried about? I have attached a photo of my current oral situation. Thank you.
 
 
Answered by Dr. Rakesh Madhyastha 11 hours later
Hello

Thank you for attaching the photos, they were very well taken.

I see that the oral thrush has already shown some signs of healing. It will usually take about 3 weeks to become better. It has started improving it will definitely get better soon. There are chances of spreading to the esophagus but that is only in cases of immunocompromised individuals and it is an unlikely issue in your case.

I hope I have answered your query, if you have no further queries please accept my answer

I wish you good health

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor